MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7005
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/31/2018
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 29sep2018.It was reported that shaft kink occurred.The stenosed target lesion was located in a coronary artery.A 2.75mm x 8mm quantum maverick balloon catheter was advanced for dilation.However, it was noted that the shaft was kinked.The procedure was completed with another of the same device.No complications were reported and the patients status was stable.However, returned device analysis revealed shaft detached.Device evaluated by manufacturer: the returned product consisted of a quantum maverick balloon.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed a separation in the hypotube at 84cm from the hub.There are multiple kinks along the whole device.Microscopic examination did not reveal any damages.There is blood present in the guidewire lumen and the balloon is tightly folded.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7995887
Report Number2134265-2018-62220
Device Sequence Number203194
Product Code LOX
UDI-Device Identifier08714729392552
UDI-Public08714729392552
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2020
Device Model Number7005
Device Catalogue Number7005
Device Lot Number0020609468
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2018
Initial Report FDA Received Date10/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1